Hail, Columbia
- When
- May 10, 1:27 PM CST
- Where
- Columbia County, Magnolia
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.270, -93.230
Isolated showers and thunderstorms developed during the afternoon hours of May 10th across portions of southwest Arkansas. A few of these storms became severe due to a very unstable airmass in place.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Isolated showers and thunderstorms developed during the afternoon hours of May 10th across portions of southwest Arkansas. A few of these storms became severe due to a very unstable airmass in place. Large hail and damaging thunderstorm wind gusts were noted with some of these thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 10, 9:18 AM CST, 4 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1018 AM CDT THU MAY 10 2007 ...AN UPDATE TO THE FORECAST PACKAGE IS NOT EXPECTED AT THIS TIME... .DISCUSSION... WATER VAPOR IMAGERY CONTINUES TO SHOW AN UPPER-LEVEL LOW MOVING SOUTHEAST ACROSS TEXAS AT MID-MORNING. THE UPPER LOW IS STILL EXPECTED TO REACH SOUTHWEST LOUISIANA BY FRIDAY MORNING...THEN GRADUALLY SHIFT OFFSHORE. IT STILL LOOKS LIKE MORE OF THE SAME WILL BE ON TAP FOR THIS AFTERNOON AND EVENING. AS THE UPPER LOW APPROACHES OUR AREA... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE AND COVERAGE AND INTENSITY THIS AFTERNOON. WITH MID-TROPOSPHERIC LAPSE RATES STEEPENING DUE TO THE APPROACH OF THE UPPER-LEVEL LOW...WE CANNOT RULE OUT SOME SEVERE STORMS THIS AFTERNOON. THE ONGOING FORECAST PACKAGE LOOKS TO BE IN DECENT SHAPE AND NO CHANGES WILL BE MADE AT THE PRESENT TIME. I WILL CONTINUE TO MONITOR RAIN PROBABILITY TRENDS AND UPDATE IF NEEDED. /21/ && .AVIATION... WATER VAPOR IMAGERY SHOWS SLOW-MOVING UPPER LEVEL LOW OVER CENTRAL TEXAS...MOVING SOUTHEASTWARD. A FEW LIFR CIGS ARE PERSISTING...BUT ALL SITES SHOULD IMPROVE TO VFR LATE THIS MORNING. A SMALL BROKEN LINE OF -TSRA STRETCHES FROM SE OK INTO NE TX. STORM MOTION IS TO THE N AROUND THE LOW. EXPECT GREATER COVERAGE INTO THE HEAT OF THE DAY WITH VCTS FCST AT MOST SITES...WHICH WILL BE AMENDED AS NEEDED FOR ORGANIZED CLUSTERS LATER TODAY. 12Z SOUNDING IS A LITTLE OFF ON SOME PARAMETERS DUE TO THE RH SENSOR FAILURE. WET BULB ZERO IS EST. TO BE AROUND 10KFT. SO...SOME HAIL IS POSSIBLE LATE THIS MORNING AND LIKELY MOST OF THE AFTERNOON. SFC WINDS WILL PREVAIL FOR MOST FROM THE SE 5 TO 10 KTS OR L/V WITH SOME GUSTS NEAR DOWNPOURS. LIKEWISE...CEILINGS FOR THE FCST PERIOD WILL BE HIGHLY VARIABLE AND DEPENDENT ON DIURNALLY-DRIVEN CONVECTION TODAY. FOG DEVELOPMENT WILL LIKELY BE AN ISSUE EARLY TOMORROW. VLIFR-LIFR CONDITIONS WILL BE POSSIBLE AT MOST TAF SITES FOR A FEW HRS AROUND SUNRISE FRIDAY MORNING...HIGHLY DEPENDENT ON CONVECTION TODAY./24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 87 65 87 66 / 50 40 40 30 MLU 87 64 87 65 / 50 40 40 30 DEQ 83 63 83 63 / 60 40 40 30 TXK 84 64 85 65 / 60 40 40 30 ELD 86 63 86 63 / 50 40 40 30 TYR 83 64 84 65 / 60 40 40 30 GGG 84 63 86 65 / 60 40 40 30 LFK 85 66 86 66 / 50 40 40 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && PUBLIC FORECASTER...BUTTS AVIATION/FIRE WEATHER FORECASTER...GMC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1049 AM CDT THU MAY 10 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1049 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE ENTIRE FOUR STATE REGION. THE MAIN RISKS WITH ANY SEVERE THUNDERSTORMS WILL BE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND DAMAGING WINDS OF MORE THAN 60 MILES AN HOUR. SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE FOUR STATE REGION THROUGH TONIGHT...AS AN UPPER LEVEL LOW MOVES TOWARD SOUTHWEST LOUISIANA. AS THE LOW INTERACTS WITH THE MOIST AND VERY UNSTABLE AIRMASS IN PLACE OVER OUR AREA...THE THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY. SIMILAR TO PREVIOUS DAYS...SOME OF THE STORMS MAY BECOME SEVERE. THE THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY A FEW HOURS AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EVENING. BUTTS
The Shreveport radar (KSHV), 108 km away, was scanning. The volume nearest the first event began at 19:28 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down between Hope and Oakhaven. One tree damaged a home at 122 West Avenue C.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27324, 27326, 27325.